Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research

HIV Transmission and Education >> Am I Infected?

TODude
Newbie

Reged: 02/11/13
Posts: 1
PEP related query
      02/11/13 02:29 AM

Hey everyone,

So I had a possible exposure to HIV on Sunday Jan 20th. I have been on PEP since monday the 21st (started 30-36 hours PE). My question is - should I have started PEP in the first place? and is Combivir alone an effective PEP regimen?

Backround:
I was performing insertive anal intercourse, and noticed the condom broke. I noticed immediately when it happened, pulled out, and put on a fresh condom - i would say sub 5 seconds inside without protection
I also received oral sex without a condom
I was also slightly concerned because i had nicked the skin near the base of my penis while trimming up (about 12 hours prior to sex), although i imagine it would have been well on the way to healing by then
I currently do not have any std's

About the person i was with:
They have been pos for 10+years and have been on top of their treatment. they currently have an undetectable viral load


After this happened i went to my local emerg and they gave me a five day course of pep (kaletra and truvada), and booked me in at the aids clinic at the hospital. At my appointment they were able to offer me the remaining 23 days of pep for free, but they could only offer me combivir on its own.

Is it unusual for them to only recommend combivir on it own? I know it contains two drugs, but from what I've seen it's usually prescribed with another drug

Why i wonder if i should be on pep:
Although they did recommend pep for me at the clinic, I was reading some other information from a UK based aids organization (aidsmap.com) that said it would not recommend pep in my case. They would recommend it only if my partner had a detectable viral load - or if they had an undetectable load and i were the receptive partner

I want to stop taking pep because the sides are killing me. constant nausea despite taking gravol, mood is bad, tired despite ample sleep and constant naps, stomach upset, etc. I also feel like it may be damaging my liver.

Sorry for the long winded post, just wanted to convey as much info as possible.

Any thoughts would be very much appreciated.

Cheers

Post Extras: Remind Me!     Notify Moderator

Entire thread
Subject Posted by Posted on
* PEP related query TODude 02/11/13 02:29 AM
. * Re: PEP related query kicker   02/11/13 03:50 PM

What's New at TheBody.com

Additional Information
0 registered and 2 anonymous users are browsing this forum.

Moderator:  TheBody, bogart, crabman, riverprincess 



Permissions
      You cannot start new topics
      You cannot reply to topics
      HTML is enabled
      UBBCode is enabled

Thread views: 1122

Jump to

Contact Us | Privacy Statement The Body

*
UBB.threads™ 6.2.3